MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW VC SET: 3-LUMEN 7FR X 20CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW VC SET: 3-LUMEN 7FR X 20CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CV-25703-E
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "a triple-lumen central venous catheter, involving an oncology patient in whom the first step of guidewire and catheter placement was performed.At the time of guidewire removal, the attending physician observed an abnormality, noting a frayed appearance, although the guidewire was removed in its entirety.Subsequently, a second attempt was made to place the catheter and guidewire using the seldinger technique; during the removal of the guidewire, the same fraying phenomenon occurred, with the particularity that the guidewire became lodged in the patient's access site.As a result, the patient required surgical intervention for device removal." the patient's current condition is reported as "deceased".It was reported "the device did not potentially contribute to the patients death".Associated mdr numbers include: 3006425876-2026-00088.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided three photos for analysis.The photos show the guide wire unraveled, and the distal end of the core wire appeared broken and protruding out of the coil wire.Although unraveling is observed, it cannot be confirmed from the photos alone whether the guidewire is separated in any location.A complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested.Warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "a triple-lumen central venous catheter, involving an oncology patient in whom the first step of guidewire and catheter placement was performed.At the time of guidewire removal, the attending physician observed an abnormality, noting a frayed appearance, although the guidewire was removed in its entirety.Subsequently, a second attempt was made to place the catheter and guidewire using the seldinger technique; during the removal of the guidewire, the same fraying phenomenon occurred, with the particularity that the guidewire became lodged in the patient's access site.As a result, the patient required surgical intervention for device removal." the patient's current condition is reported as "deceased".It was reported "the device did not potentially contribute to the patients death".Associated mdr numbers include: 3006425876-2026-00082 and 3006425876-2026-00088.

Brand Name
ARROW VC SET: 3-LUMEN 7FR X 20CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24257225
Report Number3006425876-2026-00082
Device Sequence Number8309821
Product Code FOZ
UDI-Device Identifier10801902029390
UDI-Public(01)10801902029390(11)250401(17)270306(10)71F25C0977(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-25703-E
Device Lot Number71F25C0977
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age74 YR
Patient SexFemale